MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; DRAPE FROM OFF PUMP CABG PACK

MEDLINE INDUSTRIES INC.; DRAPE FROM OFF PUMP CABG PACK
Catalog Number DYNJ904666A
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/22/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that a foam portion of the drape, which surrounds the drape's chest opening, fell apart into surgical site (chest).Per report, the drape was being used during the case and upon removal to the clamps (holds the pericardium up/open), holding the 2-o silk suture, a piece fell into the patient's chest.The incident reportedly happened ¾ of the way through the procedure.The piece of foam from the drape was reportedly successfully retrieved from the patient's chest through use of forceps.No impact to the patient, the staff, or the total length of the procedure was reported.There was no serious injury reported related to the event.Due to the reported incident and required medical intervention to retrieve the foam from the patient's chest, this medwatch is being filed.An unused companion sample was returned for evaluation and the complaint could not be confirmed.A definitive root cause could not be identified at this time.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that a foam portion of the drape fell apart into surgical site and this was successfully retrieved through use of forceps.

Common Device Name
DRAPE FROM OFF PUMP CABG PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8381874
Report Number1423395-2019-00003
Device Sequence Number16198652
Product Code OEZ
UDI-Device Identifier10889942807819
UDI-Public10889942807819
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ904666A
Device Lot Number18JDD446
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2019
Initial Report FDA Received Date03/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;